Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Rash on legs after surgery for torn meniscus. Spread to arms and neck

User rating for this question
Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 6715 Questions
Question
I had surgery Tuesday for a torn manescus. The following day I devolped a rash on both legs. My surgeon told me that it was probably from the chlorahexadine used to prep my leg before surgery. When I woke up today the rash has spread to my arms and neck.
Posted Tue, 11 Sep 2012 in Medicines and Side Effects
 
 
Answered by Dr. Praveen Tayal 8 hours later
Hello,
Thanks for posting your query.
The rash you have seems to be allergic in origin.
Most simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe many rashes.
The rashes usually take 5-7 days to disappear. Taking an oral anti allergic like cetrizine will be helpful.
If the rashes become more of purple rather than red then you must consult a dermatologist immediately.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions